She said that her journey began with hanging out at a local park where she was offered drugs by older kids. She started with marijuana and alcohol and eventually moved onto pills and then synthetic marijuana. Before long, she began to sell drugs, contacting her friends through the mobile Facebook application on her phone so her mother wouldn’t know. She explained how being home alone much of the time gave her plenty of time to sell drugs.
Veronica said that when she was at school, it was very easy to sell the drugs to classmates without being caught. One of her peers would hand her money with a quick hand motion while she handed them their drug – very often K2, also known as Spice or synthetic marijuana.
Veronica is now drug-free and receiving treatment. Her school counselor said she hit a snag when her mother said she didn’t have the gas money to take Veronica to treatment. Veronica is not giving up and is receiving counseling over the phone. Her school counselor said it is not uncommon for parents to underestimate the importance of treatment for their children.
Facebook has become selling grounds for K2 with its easy access for middle schoolers like Veronica to make deals with people outside of her school.
“You can message or comment and tell them what you’re selling or that you want to buy and then where to meet up.”
Parents need to be aware of the fact that K2 is an extremely dangerous substance and can be fatal when used. The substance is made from a mix of whatever chemicals the manufacturers wanted to use that day. Some are very toxic, resulting in seizures for many youth and adults and some people have died. The first step for parents is to know the signs to watch for if you are concerned about your child taking this drug.
Narconon offers free drug educational materials on the signs of drug abuse for all drugs. Please call us for your free educational materials or if you need assistance finding a treatment center.
Signs of Synthetic Marijuana Abuse:
- Lack of pain response
- Muscular spasms
- Pale skin
- Increased agitation
- Loss of control
- Profuse sweating